MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG 58/28MM BH DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG 58/28MM BH DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 74121658
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Injury (2348); No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Patient was implanted with a 58mm dual mobility liner instead of a 50mm (min) or 52mm (max) liner/head.
 
Additional Manufacturer Narrative
It was reported that a patient was incorrectly implanted with a 58mm dual mobility insert instead of a 50mm (minimum) or 52mm (maximum) insert.The implanted devices were all used in treatment.As of today, device return and additional information has been requested for this complaint but have not become available.A review of the complaint history for the dual mobility insert was performed using batch numbers in search of similar recurring reports for the products during their lifetimes.No other similar complaints were identified.In the absence of the actual devices, the production records were reviewed for the device reportedly involved in this incident.All the released devices involved met manufacturing specifications at the time of production.Review of the product ifu and surgical technique found adequate warnings and precautions in relation to the alleged failure modes.A risk management review was performed.No additional risks were identified as result of the reported event and no further actions are required at this time.No medical documents were received for investigation.Therefore, no medical assessment can be performed.Should clinical documentation become available, the clinical/medical investigation may be re-evaluated.Without return of the actual devices or further information we cannot further investigate or confirm the details supplied in this complaint.A root cause of user error has been selected as sizing and compatibility details included within the ifu and surgical technique were not followed.If the products or additional information become available in the future, this case will be re-opened.No preventative or corrective action has been initiated as a result of this investigation.

Brand Name
58/28MM BH DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau 5000
SZ  5000
MDR Report Key8436970
Report Number3005975929-2019-00142
Device Sequence Number1795907
Product Code LPH
UDI-Device Identifier00885556577288
UDI-Public00885556577288
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K171934
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number74121658
Device Catalogue Number74121658
Device Lot NumberA1718614
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date05/05/2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;